Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Jan 26, 2020, 8:47 PM EST for 4 counties in Georgia. It took effect at Jan 27, 2020, 1:00 PM EST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2020, 8:47 PM EST (01:47 UTC)
- In effect from
- Jan 27, 2020, 1:00 PM EST
- Expired
- Jan 29, 2020, 4:31 AM EST
- In force
- 40 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River near Eden (EDEG1). The gauge peaked at 11.01 ft at Jan 27, 2020, 10:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02202500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
937
WGUS42 KCHS 270147
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston SC
847 PM EST Sun Jan 26 2020
GAC029-031-051-103-280146-
/O.NEW.KCHS.FL.W.0007.200127T1800Z-200130T0600Z/
/EDEG1.1.ER.200127T1800Z.200128T0000Z.200129T1800Z.NO/
847 PM EST Sun Jan 26 2020
The National Weather Service in Charleston has issued a
* Flood Warning for
The Ogeechee River near Eden.
* from Monday afternoon to late Wednesday night.
* At 8 PM Sunday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Monday afternoon and
continue to rise to near 11.1 feet by Monday evening. The river
will fall below flood stage by early Wednesday afternoon.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$5 follow-up statements
411
WGUS82 KCHS 271521
FLSCHS
Flood Statement
National Weather Service Charleston SC
1021 AM EST Mon Jan 27 2020
SCC015-043-089-281521-
/O.CON.KCHS.FL.W.0016.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.191216T1352Z.200123T1400Z.000000T0000Z.NO/
1021 AM EST Mon Jan 27 2020
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Monday the stage was 13.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
SCC005-GAC251-281521-
/O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.200117T0415Z.200130T1200Z.000000T0000Z.NO/
1021 AM EST Mon Jan 27 2020
The Flood Warning continues for
The Savannah River at Burtons Ferry.
* At 10 AM Monday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue rising to near 16.1 feet by
Thursday morning. Additional rises may be possible thereafter.
* At 15.0 feet, flooding of some adjacent agricultural lands occurs.
Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
SCC049-053-GAC103-251-281521-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.200113T2022Z.200124T0345Z.000000T0000Z.NO/
1021 AM EST Mon Jan 27 2020
The Flood Warning continues for
The Savannah River near Clyo.
* At 9 AM Monday the stage was 13.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 13.3 feet, one foot of water covers Tom Goethe Road just after
the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
GAC029-031-051-103-281521-
/O.EXT.KCHS.FL.W.0007.200127T1800Z-200130T0000Z/
/EDEG1.1.ER.200127T1800Z.200128T0600Z.200129T1200Z.NO/
1021 AM EST Mon Jan 27 2020
The Flood Warning continues for
The Ogeechee River near Eden.
* At 9 AM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage this afternoon and continue to
rise to near 11.1 feet by early Tuesday morning. The river will
fall below flood stage by Wednesday morning.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$872
WGUS82 KCHS 280342
FLSCHS
Flood Statement
National Weather Service Charleston SC
1042 PM EST Mon Jan 27 2020
SCC015-043-089-290342-
/O.CON.KCHS.FL.W.0016.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.191216T1352Z.200123T1400Z.000000T0000Z.NO/
1042 PM EST Mon Jan 27 2020
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 PM Monday the stage was 13.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 13.5 feet by early Tuesday
morning then begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
SCC005-GAC251-290342-
/O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.200117T0415Z.200131T0000Z.000000T0000Z.NO/
1042 PM EST Mon Jan 27 2020
The Flood Warning continues for
The Savannah River at Burtons Ferry.
* At 10 PM Monday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue rising to near 16.1 feet by
Thursday evening. Additional rises may be possible thereafter.
* At 15.0 feet, flooding of some adjacent agricultural lands occurs.
Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
SCC049-053-GAC103-251-290342-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.200113T2022Z.200124T0345Z.000000T0000Z.NO/
1042 PM EST Mon Jan 27 2020
The Flood Warning continues for
The Savannah River near Clyo.
* At 10 PM Monday the stage was 13.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will begin a slow fall Tuesday afternoon.
* At 13.3 feet, one foot of water covers Tom Goethe Road just after
the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
GAC029-031-051-103-290342-
/O.EXT.KCHS.FL.W.0007.000000T0000Z-200129T1800Z/
/EDEG1.1.ER.200128T0207Z.200128T1200Z.200129T0600Z.NO/
1042 PM EST Mon Jan 27 2020
The Flood Warning continues for
The Ogeechee River near Eden.
* At 10 PM Monday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 11.1 feet by Tuesday morning.
The river will fall below flood stage early Wednesday morning.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$877
WGUS82 KCHS 281545
FLSCHS
Flood Statement
National Weather Service Charleston SC
1045 AM EST Tue Jan 28 2020
SCC015-043-089-291544-
/O.CON.KCHS.FL.W.0016.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.191216T1352Z.200123T1400Z.000000T0000Z.NO/
1045 AM EST Tue Jan 28 2020
The Flood Warning continues for
The Santee River near Jamestown.
* At 9 AM Tuesday the stage was 13.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will begin a slow fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
SCC005-GAC251-291544-
/O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.200117T0415Z.200131T0000Z.000000T0000Z.NO/
1045 AM EST Tue Jan 28 2020
The Flood Warning continues for
The Savannah River at Burtons Ferry.
* At 10 AM Tuesday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue rising to near 15.9 feet by
Thursday evening. Additional rises may be possible thereafter.
* At 15.0 feet, flooding of some adjacent agricultural lands occurs.
Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
SCC049-053-GAC103-251-291544-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.200113T2022Z.200124T0345Z.000000T0000Z.NO/
1045 AM EST Tue Jan 28 2020
The Flood Warning continues for
The Savannah River near Clyo.
* At 10 AM Tuesday the stage was 13.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 13.3 feet, one foot of water covers Tom Goethe Road just after
the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
GAC029-031-051-103-291200-
/O.EXT.KCHS.FL.W.0007.000000T0000Z-200129T1200Z/
/EDEG1.1.ER.200128T0207Z.200128T1245Z.200129T0000Z.NO/
1045 AM EST Tue Jan 28 2020
The Flood Warning continues for
The Ogeechee River near Eden.
* At 10 AM Tuesday the stage was 11.0 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected remain near flood stage through this
afternoon.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$445
WGUS82 KCHS 290219
FLSCHS
Flood Statement
National Weather Service Charleston SC
919 PM EST Tue Jan 28 2020
SCC015-043-089-300219-
/O.CON.KCHS.FL.W.0016.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.191216T1352Z.200123T1400Z.000000T0000Z.NO/
919 PM EST Tue Jan 28 2020
The Flood Warning continues for
The Santee River near Jamestown.
* At 8 PM Tuesday the stage was 13.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 12.0 feet, several dirt logging roads are impassable.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$
SCC005-GAC251-300219-
/O.CON.KCHS.FL.W.0003.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.200117T0415Z.200130T1200Z.000000T0000Z.NO/
919 PM EST Tue Jan 28 2020
The Flood Warning continues for
The Savannah River at Burtons Ferry.
* At 9 PM Tuesday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue rising to near 15.8 feet by
Thursday morning. Additional rises may be possible thereafter.
* At 15.0 feet, flooding of some adjacent agricultural lands occurs.
Most boat ramps along the river are unusable.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
SCC049-053-GAC103-251-300219-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/CLYG1.1.ER.200113T2022Z.200124T0345Z.000000T0000Z.NO/
919 PM EST Tue Jan 28 2020
The Flood Warning continues for
The Savannah River near Clyo.
* At 8 PM Tuesday the stage was 13.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 13.3 feet, one foot of water covers Tom Goethe Road just after
the pavement ends.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
GAC029-031-051-103-291600-
/O.CON.KCHS.FL.W.0007.000000T0000Z-200129T1600Z/
/EDEG1.1.ER.200128T0207Z.200128T1245Z.200128T1600Z.NO/
919 PM EST Tue Jan 28 2020
The Flood Warning continues for
The Ogeechee River near Eden.
* At 8 PM Tuesday the stage was 11 feet.
* Flood stage is 11.0 feet.
* Forecast, the river will remain nearly steady or slowly fall.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$342
WGUS82 KCHS 290931
FLSCHS
Flood Statement
National Weather Service Charleston SC
431 AM EST Wed Jan 29 2020
GAC029-031-051-103-291001-
/O.CAN.KCHS.FL.W.0007.000000T0000Z-200129T1600Z/
/EDEG1.1.ER.200128T0207Z.200128T1245Z.200128T1600Z.NO/
431 AM EST Wed Jan 29 2020
The Flood Warning is cancelled for
The Ogeechee River near Eden.
* At 4 AM Wednesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jan 26, 6:46 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 26, 6:46 PM EST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston SC 646 PM EST Sun Jan 26 2020 .SYNOPSIS... A disturbance will move through the area late tonight into early Monday, followed by a return of high pressure. Low pressure will pass to the south midweek, followed by a potentially stronger storm system impacting the region towards the end of the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Sunset update: Mid level clouds on the increase from the west, but across inland areas of the Charleston Tri-County area, we have seen quick surface temp drops as decoupling did not take much time to develop. Only minor sky cover and temp tweaks on this update. Increasing moisture and upper forcing from an approaching shortwave and a jet will lead to some light showers overnight, mainly after midnight and south of Charleston. Rain amounts should be about a tenth of an inch or less however given the limited moisture. Lows will be in the mid-upper 40s most locales. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Monday: A potent 140-150 kt upper jet and short wave prior to daybreak will pull away during the morning, leaving us with a slight cyclonic flow aloft in advance of a stronger short wave that drops southeast through the Ohio Valley and Northeast states. Weak high pressure at the surface will hold over the region, as a 1009 mb low drifts through the eastern Gulf of Mexico. Although there is significant drying that develops aloft, the low levels remain fairly saturated with moisture trapped beneath a modest inversion around 3000-3500 ft that persists throughout most of the day. Thus any clearing won't occur until late in the day, and max temps will reach only the upper 50s to near 60F, despite a deep westerly flow. Monday night: The tail of a short wave will skirt the area to the north as it shifts into the Atlantic, while surface high pressure builds out of the central states and Ohio valley. More substantial clearing will overspread the area, and with increasing cold advection, lows will make it down into the upper 30s and lower 40s inland from US-17, a few degrees warmer near and at the coast. Tuesday: A quasi-zonal flow will exist aloft as a piece of the parent high over the Northern and Central Great Plains breaks off and forms overhead. This will provide the area with plentiful sunshine within a deep west-northwest flow throughout the vertical. We stayed close to the MOS consensus blended with the "pure" 1000- 850 mb thickness forecast scheme, resulting in max temps near or perhaps a tad above normal. Tuesday night and Wednesday: A strong short wave and associated surface low will travel steadily through the ArkLaTex Tuesday night, then across the northern Gulf coast region or far northern Gulf of Mexico during Wednesday. There still remains uncertainty on how fast and how far north the best QG forcing and deepest moisture will occur and the exact path of the surface low. So we currently don't have any PoP prior to daybreak Wednesday, with just 20/30% chances Wednesday, mainly in the afternoon. Adjustments will be required as this fats moving event draws closer. Temps will average near climo. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A quick moving storm system will be to our south Wednesday night, moving to the east. Showers are possible Wednesday night, with clearing on Thursday. High pressure far to our north should bring dry conditions on Thursday. But this will be short-lived. Thursday night a storm system starts to develop in the Gulf of Mexico, overspreading the Southeast perhaps on Friday, then moving offshore maybe on Saturday. The latest models still have significant differences in the location, strength, and evolution of this system, which makes the potential impacts to our area still difficult to determine. We opted to continue with chance POPs. More changes will be needed as future model runs come into better agreement. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... VFR to prevail tonight with light rains coming in late after midnight but before sunrise. During the mid to late morning hours, there could be a period of MVFR cigs in the rains wake. However with a mean westerly flow in the lower levels, we do not think they will extend into the afternoon hours if they develop at all. Extended Aviation Outlook: Flight restrictions are possible Wednesday night as low pressure passes by to the south. Otherwise, VFR will prevail through Friday. && .MARINE... Tonight: Weak pressure pattern due to weak high pressure prevailing near the surface. An upper disturbance will bring a few showers after midnight however. Winds will generally be westerly around 10 kt or less. Seas will average 2-4 ft, highest east toward the Gulf Stream. Monday: The area will lie near the southern part of broad cyclonic flow, as the nose of continental high pressure pokes in from the W. There are no significant concerns regarding winds and seas. Monday night and Tuesday: Continental high pressure will continue to build across the marine area, and with small but steady isallobaric pressure climbs, a tighter gradient and occasional cold advection will support higher winds and seas. Wind gusts could approach advisory levels on the outer Georgia waters, but any occurrence would be too limited in both time and space to hoist a Small Craft Advisory. Wednesday through Friday: High pressure mid week will give way to a low pressure that passes by to the south late Wednesday and Wednesday night. High pressure returns for Thursday and early Friday, before another surface low moves through the northern Gulf of Mexico late in the period. Little to no chance of any advisories headlines are currently anticipated. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jan 26, 3:04 AM EST, 17 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 304 AM EST Sun Jan 26 2020 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-270815- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 304 AM EST Sun Jan 26 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.